Odd question but I thought I’d ask. My family and I live in Lynchburg, VA. It’s a relatively small town, and we’re on the outside edge of it. But this year I’ve noticed a large uptick in tics. Here’s my question, I recently started a new medication that seems to my uneducated mind to be correlated with the parasite. May be nothing. It’s not that big of deal, bit I thought I’d ask rather than not put it out there. And yes, I’ll check with my docs. Just thought I’d check here first. Thanks for your helpful replies.
That’s an interesting question. What makes you think that the medication has some relationship with ticks? I’m in NY, and of course, we’ve been dealing with Lyme disease for quite some time here. Some simple steps can help protect, including using a spray specific to ticks, avoiding tall grasses, and wearing your pants tucked in to your socks (light colored). And of course, tick checks. They’re really tiny and they like to get into challenging locations on the body. But I’m not sure why a medication would impact this. It was a mild winter, so that would definitely increase the tick population.
Sharon from ModSupport
Thanks for your reply. My wife contracted Alphagal (which neither one of us were familiar with) from a tick bite about a year ago. It’s essentially an allergic reaction to beef and pork products. Now I’m no doctor, but if Alphagal can render a person allergic to red meat, I wonder what effect if any it might have on AVM survivors and blood toxins/allergins. I repeat, I’m no doctor but I am a curious, affected, AVM survivor.